MAUDE Adverse Event Report: CAREFUSION EXTENSION SET; SET,ADMINISTRATION,INTRAVASCULAR

CAREFUSION EXTENSION SET; SET,ADMINISTRATION,INTRAVASCULAR
Model Number 10012213
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Separation (1562)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Patient Involvement (2645)
Date of Event 06/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Although requested, device has not been received.A follow up report will be submitted with failure investigation results should the device be received for evaluation.
 
Event or Problem Description
It was reported that the user was priming the line for a blood transfusion and noticed that tubing disconnects at the spin collar and leaked.The customer stated ¿as if the area was not glued.".
 
Event or Problem Description
It was reported that the user was priming the extension tubing attached to 60 ml syringe for a blood transfusion when the user noticed that the tubing leaked at the hub when the cap was in place.The customer stated that "the tubing failure seems like it was if the area was not glued a space noted between the distal end tubing and spin collar where the leak occurred".It was later reported and confirmed by the rn that it was a user issue as the cap was left in place during the prime.When priming the tubing without the cap there was no leak noticed.The customer confirmed that there was no patient involvement.The event occurred in the nicu.
 
Additional Manufacturer Narrative
No product will be returned per customer.The customer¿s report of a "leak" with the cap in place was confirmed by the customer-provided photo.The customer¿s report of a "leak" with the cap in place was confirmed.However, the perceived "leak" is an overflow of the liquid as it exits the male luer and (over)fills the cap.The root cause of this failure was not identified.Entity changed from memorial city hospital mhhs to children¿s memorial hermann hospital.

Brand Name
EXTENSION SET
Common Device Name
SET,ADMINISTRATION,INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8825418
Report Number9616066-2019-02040
Device Sequence Number2399390
Product Code FPA
UDI-Device Identifier10885403233685
UDI-Public10885403233685
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K790108
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10012213
Device Catalogue Number10012213
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/25/2019
Supplement Report FDA Received Date12/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1